Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 36, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 23, 1997, 2:50 PM MDT for Madison County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1997, 2:50 PM MDT (20:50 UTC)
- Expired
- Jul 23, 1997, 3:35 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Madison County, ID
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS1 KPIH 232056 RRA SVRPIH IDC065-232135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MDT WED JUL 23 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 335 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...EASTERN MADISON COUNTY AT 250 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN SOUTHERN MADISON COUNTY 5 MILES NORTHEAST OF POPLAR. THIS STORM IS MOVING NORTHEAST AT 15 MPH AND WILL MOVE THROUGH WESTERN PORTIONS OF THE TARGHEE NATIONAL FOREST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. DSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:13 PM MDT, 37 minutes earlier.
Area forecast discussion, Jul 23, 2:13 PM MDT, 37 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT WED JUL 23 1997 KSFX INDICATING THUNDERSTORMS DEVELOPING MAINLY ACROSS THE SOUTHERN HIGHLANDS. DEFORMATION AXIS STILL LOCATED ACROSS CENTRAL AND INTO SOUTHWEST ID. SATELLITE LOOPS SHOW CLOUD LINE HAS MOVED LITTLE DURING THE DAY WITH MESONET DATA CLEARLY SHOWING EFFECT WITH UPPER 80S IN NORTH END OF THE VALLEY AND LOWER 80S IN THE SOUTHERN PORTION WHERE THE CLOUDS WERE LOCATED. 12Z MODEL RUN NOT MUCH DIFFERENT FROM PREVIOUS RUN IN INDICATING SPLITTING OF MOISTURE FIELD CURRENTLY OVER EASTERN IDAHO. MODELS ARE ALL CONSISTENT IN MOVING UPPER LOW CURRENTLY OVER BC AND SLOWLY DRIFT IT EAST INTO NORTHERN ALBERTA BY 48HR. END RESULT IS SCATTERED THUNDERSTORMS FOR THE SOUTHERN HIGHLANDS AND LOWER SNAKE PLAIN AS WELL DUE TO THE NORTHWARD MOTION OF THE STORMS. UPPER SNAKE PLAIN AND HIGHLANDS ONLY ISOLATED CATEGORY FOR THIS EVENING. TOMORROW WILL BE PARTLY CLOUDY DUE TO MONSOON MOISTURE STILL AROUND AND WILL ALSO INCLUDE ISOLATED AFTERNOON THUNDERSTORMS AND EVENING THUNDERSTORMS. FRIDAY LOOKS TO BE PARTLY CLOUDY AS WELL WITH A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS GENERALLY FAVORING THE MOUNTAIN AREAS. TEMPERATURES TONIGHT SHOULD BE ABOUT THE SAME TONIGHT DUE TO CLOUDS...HIGH DEW POINTS AND SOUTHERLY WINDS. A SLIGHT COOLING TREND IS EXPECTED AS THE UPPER LEVEL TROUGH WILL LOWER THICKNESSES AND H8 TEMPS SLIGHTLY. JEH IDA BB 054B/084 052/083 050 09211 PIH BB 059/086 054/084 052 09311
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:00 PM MDT | Flash Flood Warning | PIH | Bannock | 5 hr |
| Jul 23, 5:31 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.